Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 20, 2009, 6:19 AM MST. It took effect at Feb 20, 2009, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 6:19 AM MST (13:19 UTC)
- In effect from
- Feb 20, 2009, 10:00 AM MST
- Expired
- Feb 20, 2009, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 201319 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 AM MST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT FOR THE SANDIA-MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS FROM 10 AM TO 6 PM TODAY FOR STRONG WINDS AND LOW HUMIDITIES... .A DEVELOPING SURFACE LOW OVER NORTHEAST NEW MEXICO ALONG WITH STRONG WESTERLY WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TODAY. WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. IN ADDITION...VERY DRY CONDITIONS PERSIST ACROSS THESE AREAS AND RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15 PERCENT. THEREFORE..SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR THE SANDIA-MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS. NMZ107-108-210100- /O.UPG.KABQ.FW.A.0005.090220T1800Z-090221T0100Z/ /O.NEW.KABQ.FW.W.0006.090220T1700Z-090221T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 619 AM MST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 34
2 follow-up statements
000 WWUS85 KABQ 201937 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1237 PM MST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...THE NORTHEAST PLAINS AND EAST CENTRAL PLAINS.. .DEEPENING SURFACE LOW PRESSURE OVER NORTHEAST NEW MEXICO...A COLD FRONT DROPPING SOUTHWARD...AND STRONG WEST WINDS IN THE UPPER ATMOSPHERE WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN SINGLE DIGIT HUMIDITIES ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON. EXPECT WINDS TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE AFTERNOON. WIND SPEEDS WILL DECREASE AFTER SUNSET WITH HUMIDITIES RECOVERING TO NEAR 20 PERCENT TO EASE THESE DANGEROUS FIRE WEATHER CONDITIONS. NMZ103-210100- /O.EXA.KABQ.FW.W.0006.000000T0000Z-090221T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- 1237 PM MST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ107-108-210100- /O.CON.KABQ.FW.W.0006.000000T0000Z-090221T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 1237 PM MST FRI FEB 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
000 WWUS85 KABQ 210115 AAA RFWABQ RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 PM MST FRI FEB 20 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. NMZ103-107-108-210215- /O.EXP.KABQ.FW.W.0006.000000T0000Z-090221T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 615 PM MST FRI FEB 20 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS AT THE 20 FOOT LEVEL HAVE DROPPED BELOW RED FLAG CRITERIA AND ARE LIKELY TO CONTINUE TO FALL THIS EVENING. ALTHOUGH WINDS HAVE DECREASED...VERY DRY RELATIVE HUMIDITY VALUES WILL CONTINUE OVER THE NEXT COUPLE OF HOURS. $$ KW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 20, 2:56 AM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 20, 2:56 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 AM MST FRI FEB 20 2009 .DISCUSSION... NO MAJOR WEATHER SYSTEMS THROUGH NEXT WEEK. MAIN SHORT TERM FOCUS WILL BE ON CRITICAL FIRE WEATHER CONCERNS TODAY. EXTENDED CHALLENGE WILL BE EXTENT OF PRECIPITATION IN THE NW IN THE TUE THROUGH FRI TIME PERIOD. A STORM MOVING SE INTO THE NORTHERN PLAINS THIS AM WILL TIGHTEN THE MID LEVEL GRADIENT WHILE SURFACE LOW PRESSURE DEEPENS OVER THE OK AND FAR N TX PANHANDLES. THIS WILL PRODUCE BREEZY TO WINDY CONDITIONS OVER THE EC PLAINS BY THIS PM. STRONGEST WINDS WILL LIKELY BE ALONG I 40 FROM MORIARTY TO THE TX BORDER...CLOSE TO ADVISORY CRITERIA...BUT NOT LONG ENOUGH OR WIDESPREAD ENOUGH TO ISSUE AN ADVISORY AT THIS TIME. THEY WILL BE STRONG ENOUGH...ALONG WITH VERY LOW RELATIVE HUMIDITIES...TO ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 107 AND 108 FROM LATE THIS AM THROUGH THIS PM. OTHERWISE IT WILL BE A MILD DAY ACROSS THE AREA WITH PLENTY OF SUNSHINE. A COLD FRONT WILL BARREL S ACROSS THE ERN PLAINS TONIGHT. E CANYON WINDS STILL DO NOT LOOK FAVORABLE. SOME LOW CLOUDS MAY FORM IN THE NE AND ALONG THE E SLOPES OF THE SANGRES LATE TON AND EARLY SAT. BUT SUNSHINE WILL AGAIN BE DOMINATE SAT. TEMPERATURES THOUGH WILL BE UP TO 20 DEGREES COOLER IN THE E...WITH LITTLE CHANGE IN THE W. WINDS WILL BE LIGHT AREA WIDE. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER NM SUN AND MON...THEN SHIFT E TUE. A MODERATE TO STRONG W TO E ZONAL FLOW WILL THEN TAKE OVER FOR THE REST OF NEXT WEEK. THE MAIN WEATHER STORY WILL BE THE WINDS. HOWEVER...A FEW WEAK...FAST MOVING UPPER LEVEL DISTURBANCES WILL RACE BY PRIMARILY TO OUR N. THE NW QUARTER OF THE STATE WILL BE MOST SUSCEPTIBLE TO PRECIPITATION...BUT EVEN THIS AREA WILL LIKELY NOT SEE ANYTHING SIGNIFICANT. WILL CONTINUE WITH THE ISOLATED POPS FOR TUE THROUGH FRI OVER THE NW...WITH THE BEST CHANCE COMING THU AND THU NIGHT. CHJ && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS. EXPECT WEST TO SOUTHWEST WINDS OF 20 TO 30KT WITH GUSTS UP TO 40KT BETWEEN 17Z AND 01Z FROM KCQC AND KLVS EASTWARD TO KTCC AND KCVN. AFTER 05Z...EXPECT WINDS ACROSS THE EASTERN PLAINS TO RAPIDLY CHANGE TO A NORTHERLY DIRECTION BEHIND A COLD FRONT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 34 && .FIRE WEATHER... DEWPOINTS IN THE SINGLE DIGITS EARLY THIS MORNING ACROSS MOST OF THE STATE. NO IMPROVEMENT IS EXPECTED DURING THE DAY TODAY...AND RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15 PERCENT ACROSS ALL AREAS EXCEPT FOR THE NORTHERN HIGH TERRAIN. BREEZY TO WINDY CONDITIONS WILL DEVELOP FROM THE SANDIA-MANZANO MTNS EASTWARD TO THE TEXAS STATE LINE DURING THE AFTERNOON HOURS. SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THIS AREA...THUS THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING FOR ZONES 107 AND 108. PORTIONS OF ZONE 103 AND EXTREME SOUTHERN 104 MAY ALSO SEE AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS. BUT WITH THE SURFACE LOW CENTERED OVER NE NM AND THE OK PANHANDLE... EXPECT WINDS TO BE LARGELY BELOW CRITERIA...ESPECIALLY IN ZONE 104. BACK DOOR COLD FRONT WILL PLUNGE INTO THE EASTERN PLAINS OVERNIGHT. DEWPOINTS MAY INCREASE SLIGHTLY...BUT THIS WILL ALSO COOL TEMPERATURES FOR SATURDAY. THUS...A BRIEF RELIEF TO SUCH DRY CONDITIONS ACROSS THE EASTERN PLAINS. HOWEVER...CENTRAL AND SOUTHWESTERN AREAS MAY STILL SEE DAYTIME RELATIVE HUMIDITIES DROP BELOW 15 PERCENT. DRY CONDITIONS WILL CONTINUE FROM SUNDAY THROUGH NEXT WEEK ESPECIALLY ACROSS THE EAST. AS ZONAL FLOW ALOFT INCREASES AND LEE SIDE TROUGHING ENSUES TUES THRU THURS...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE EACH DAY ACROSS PORTIONS OF EASTERN NM. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 21 54 25 / 0 0 0 0 GALLUP.......................... 55 12 55 18 / 0 0 0 0 GRANTS.......................... 57 14 57 17 / 0 0 0 0 GLENWOOD........................ 66 25 67 28 / 0 0 0 0 CHAMA........................... 46 10 47 11 / 0 0 0 0 LOS ALAMOS...................... 54 21 49 23 / 0 0 0 0 RED RIVER....................... 43 11 41 12 / 0 0 0 0 TAOS............................ 51 13 49 13 / 0 0 0 0 SANTA FE........................ 54 20 52 22 / 0 0 0 0 SANTA FE AIRPORT................ 56 22 54 24 / 0 0 0 0 ESPANOLA........................ 59 20 56 21 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 58 30 58 32 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 60 25 60 25 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 57 28 54 30 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 59 27 60 28 / 0 0 0 0 SOCORRO......................... 64 26 62 25 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 52 22 50 23 / 0 0 0 0 MORIARTY/ESTANCIA............... 60 19 53 20 / 0 0 0 0 CARRIZOZO....................... 62 27 57 25 / 0 0 0 0 RUIDOSO......................... 57 26 51 22 / 0 0 0 0 RATON........................... 59 19 48 16 / 0 0 5 0 LAS VEGAS....................... 60 21 46 22 / 0 0 5 0 ROY............................. 59 23 46 25 / 0 0 5 0 CLAYTON......................... 65 21 46 24 / 0 5 0 0 SANTA ROSA...................... 69 26 56 23 / 0 0 0 0 TUCUMCARI....................... 70 25 52 25 / 0 0 0 0 FORT SUMNER..................... 71 28 54 24 / 0 0 0 0 CLOVIS.......................... 68 26 50 27 / 0 0 0 0 PORTALES........................ 69 25 53 24 / 0 0 0 0 ROSWELL......................... 71 30 55 27 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ107-108. && 40/34
Hazardous weather outlook, Feb 20, 5:37 AM MST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MST FRI FEB 20 2009 NMZ001>021-026-211245- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 537 AM MST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1000 AM THROUGH 600 PM MST FOR EAST CENTRAL NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THESE CRITICAL FIRE WEATHER CONDITIONS WILL BE CENTERED AROUND INTERSTATE 40 FROM EAST OF MORIARTY TO THE TEXAS BORDER...AS WELL AS THE AREA BETWEEN TUCUMCARI AND CLOVIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR EAST CENTRAL NEW MEXICO EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.